Alert archive / Montana / Wind Advisories in 2010

Wind Advisory 5, NWS Missoula, MT

March 29, 2010Clearwater County, Idaho County, Lemhi County, Idaho; 4 counties in Montana

NWS Missoula, MT issued this wind advisory at Mar 29, 2010, 2:32 AM PDT for Clearwater County, Idaho County, Lemhi County, Idaho; 4 counties in Montana. It took effect at Mar 29, 2010, 5:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2010, 2:32 AM PDT (09:32 UTC)
In effect from
Mar 29, 2010, 5:00 AM PDT
Expired
Mar 29, 2010, 4:47 PM PDT
In force
12 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 105 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS75 KMSO 290932
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
332 AM MDT MON MAR 29 2010

...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED TODAY IN GRANGEVILLE...THE
CAMAS PRAIRIE AND THE LOWER HELLS CANYON AND SALMON RIVER AREAS...

IDZ008-292100-
/O.NEW.KMSO.WI.Y.0005.100329T1200Z-100330T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
232 AM PDT MON MAR 29 2010

...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THIS MORNING TO 8 PM PDT
THIS EVENING.

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON AND SALMON
  RIVER AREAS INTO THE EARLY EVENING.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ007-292100-
/O.NEW.KMSO.WI.Y.0005.100329T1200Z-100330T0300Z/
OROFINO/GRANGEVILLE REGION-
232 AM PDT MON MAR 29 2010

...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM
PDT THIS EVENING FOR GRANGEVILLE AND VICINITY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY FOR GRANGEVILLE AND VICINITY...WHICH IS IN EFFECT FROM
5 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
  MPH WILL IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE INTO THE EARLY
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
968 
WWUS75 KMSO 291609
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1009 AM MDT MON MAR 29 2010

...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED TODAY IN
GRANGEVILLE...THE CAMAS PRAIRIE...THE LOWER HELLS CANYON...SALMON
RIVER AND LEMHI COUNTY AREAS...

IDZ010-300300-
/O.EXB.KMSO.WI.Y.0005.100329T1800Z-100330T0600Z/
EASTERN LEMHI COUNTY-
1009 AM MDT MON MAR 29 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 45 MPH WILL IMPACT PORTIONS OF LEMHI COUNTY THIS
  AFTERNOON AND EVENING.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON AND LEADORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ008-300300-
/O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
909 AM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON 
  AND SALMON RIVER AREAS INTO THE EARLY EVENING. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ007-300300-
/O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/
OROFINO/GRANGEVILLE REGION-
909 AM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GRANGEVILLE AND VICINITY...

A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT
UNTIL 8 PM PDT THIS EVENING. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  45 MPH WILL IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE INTO THE 
  EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
751 
WWUS75 KMSO 291704
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1104 AM MDT MON MAR 29 2010

...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED TODAY IN
GRANGEVILLE...THE CAMAS PRAIRIE...THE LOWER HELLS CANYON...SALMON
RIVER...LEMHI COUNTY AND THE BUTTE/BLACKFOOT AREAS...

MTZ007-300000-
/O.EXB.KMSO.WI.Y.0005.100329T1704Z-100330T0000Z/
BUTTE/BLACKFOOT REGION-
1104 AM MDT MON MAR 29 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 45 MPH WILL IMPACT PORTIONS OF SOUTHWEST MONTANA THIS
  AFTERNOON.

* LOCATIONS IMPACTED INCLUDE...MONTANA HIGHWAY 1 FROM I-90 SOUTH
  THROUGH GEORGETOWN LAKE AND I-90 FROM GARRISON JUNCTION SOUTH TO
  THE JUNCTION WITH I-15 JUST OUTSIDE OF BUTTE. ALSO INCLUDED ARE
  THE CITIES OF DEER LODGE...ANACONDA AND PHILLIPSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ010-300000-
/O.CON.KMSO.WI.Y.0005.100329T1800Z-100330T0600Z/
EASTERN LEMHI COUNTY-
1104 AM MDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS TO 45 MPH WILL IMPACT PORTIONS OF LEMHI 
  COUNTY THIS AFTERNOON AND EVENING. 

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO
  LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI
  PASS...SALMON AND LEADORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ008-300000-
/O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
1004 AM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON 
  AND SALMON RIVER AREAS INTO THE EARLY EVENING. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ007-300000-
/O.CON.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/
OROFINO/GRANGEVILLE REGION-
1004 AM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GRANGEVILLE AND VICINITY...

A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT
UNTIL 8 PM PDT THIS EVENING. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  45 MPH WILL IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE INTO THE 
  EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
040 
WWUS75 KMSO 292347
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
547 PM MDT MON MAR 29 2010


MTZ007-300100-
/O.CAN.KMSO.WI.Y.0005.000000T0000Z-100330T0000Z/
BUTTE/BLACKFOOT REGION-
547 PM MDT MON MAR 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED IN MOST LOCATIONS BELOW ADVISORY CRITERIA
THIS EVENING. ALTHOUGH THE WINDS HAVE DECREASE SUSTAINED WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH LATE THIS
EVENING. 

$$

IDZ010-300100-
/O.CAN.KMSO.WI.Y.0005.000000T0000Z-100330T0600Z/
EASTERN LEMHI COUNTY-
547 PM MDT MON MAR 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED IN MOST LOCATIONS BELOW ADVISORY CRITERIA
THIS EVENING. ALTHOUGH THE WINDS HAVE DECREASE SUSTAINED WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH LATE THIS
EVENING. .

$$

IDZ007-008-300100-
/O.CAN.KMSO.WI.Y.0005.000000T0000Z-100330T0300Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
447 PM PDT MON MAR 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SHIFTED TO THE NORTHWEST THROUGH THE CAMAS PRAIRIE AND
ARE EXPECTED TO HAVE A DECREASING TREND THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:47 PM PDT, 7 hours 45 minutes earlier.

Area forecast discussion, Mar 28, 6:47 PM PDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
747 PM MDT SUN MAR 28 2010

.UPDATE...CANCELLED THE WIND ADVISORY FOR THE HELLS CANYON/CAMAS
PRAIRIE REGION.

&&

.DISCUSSION...THE LOWER ATMOSPHERE HAS STABILIZED ENOUGH IN THE
ADVISORY LOCATIONS ALLOWING WINDS TO DECREASE BELOW ADVISORY
CRITERIA. WINDS WILL CONTINUE TO BE GUSTY OVERNIGHT TONIGHT WITH
SUSTAINED 15-25 MPH AND GUSTS HIGHER THAN 30 MPH. MODEL CROSS
SECTIONS AND SOUNDINGS SUGGEST THAT THE CAMAS PRAIRIE WILL QUICKLY
DESTABILIZE MONDAY MORNING WITH WIND GUSTS IN ACCESS OF 40 MPH
POSSIBLE THROUGH MONDAY EVENING. THIS COULD WARRANT ANOTHER WIND
ADVISORY FROM MONDAY MORNING THROUGH MONDAY EVENING.

&&

.AVIATION...MOIST SOUTHWEST FLOW WILL INCREASE MID LEVEL MOISTURE
AND KEEP BREEZY SURFACE TO MID LEVEL WINDS ACROSS THE NORTHERN
ROCKIES THIS EVENING AHEAD THE NEXT MAJOR WEATHER SYSTEM. RADAR
RETURNS SHOW LIGHT SHOWERS ACROSS CENTRAL OREGON AND SOUTH CENTRAL
IDAHO THAT WILL CONTINUE TO DRIFT AND DEVELOP THROUGH THE REGION
OVERNIGHT SUNDAY. SHOWERS WILL BECOME MORE WIDESPREAD AND
IMPACTING NORTHERN AIRFIELDS..SPECIALLY KGPI AND KMSO BY MONDAY
MORNING BETWEEN 29/0700Z AND 29/1100Z RESPECTIVELY. INCREASED
SURFACE WINDS WILL START UP AGAIN AS SECOND AND STRONGER FRONT
ENTER THE AREA BY LATE MONDAY MORNING...ALSO INCREASING SHOWER
COVERAGE NEAR OR AT ALL AIRFIELDS BY 29/1800Z. EXPECT LOWERED
CEILINGS...REDUCED VISIBILITIES AND TERRAIN BLOCKING FROM
THICKENING CLOUDS AND SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 301 PM MDT SUN MAR 28 2010/

..A VERY MOIST AND DYNAMIC PACIFIC STORM SYSTEM WILL IMPACT THE
NORTHERN ROCKIES TONIGHT THROUGH WEDNESDAY MORNING...

DISCUSSION...A SERIES OF IMPACTS WILL BE EXPERIENCED ACROSS
WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH THE NEXT THREE
DAYS.

FIRST...GUSTY WINDS WILL CONTINUE ACROSS CENTRAL IDAHO AND WESTERN
MONTANA THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE
EVENING HOURS. THE ATMOSPHERE HAS BECOME QUITE UNSTABLE WHICH HAS
ALLOWED STRONGER MOUNTAIN TOP WINDS FROM ALOFT TO MIX TO MANY
VALLEY FLOORS. A WIND ADVISORY WILL REMAIN IN EFFECT ACROSS THE
GRANGEVILLE...CAMAS PRAIRIE...LOWER SALMON RIVER AND HELL'S CANYON
REGIONS THROUGH 03Z THIS EVENING. BREEZY WINDS WILL LIKELY
CONTINUE THROUGHOUT THE NIGHT WHICH WILL HELP KEEP VALLEYS FROM
STABILIZING AND THUS LEAD TO WARM OVERNIGHT TEMPERATURES. TOMORROW
WILL BE YET AGAIN ANOTHER BREEZY TO WINDY DAY WITH THE POTENTIAL
YET AGAIN DURING THE AFTERNOON FOR SOME DECENT GUSTS. HOWEVER
WITHOUT THE PRESENCE OF A MOUNTAIN TOP STABLE LAYER IN THE
GRANGEVILLE/CAMAS PRAIRIE REGION TO HELP MIX UPPER LEVEL WINDS TO
THE SURFACE...BELIEVE AN ADVISORY MAY NOT BE NECESSARY. HOWEVER
WIND SPEEDS ACROSS THE REGION MAY INCREASE IN ADVANCE OF A SERIES
OF COLD FRONTS APPROACH THE REGION LATE MONDAY AFTERNOON THROUGH
TUESDAY.

SECONDLY...A DEEP FETCH OF SUB-TROPICAL MOISTURE...BETWEEN 175% AND
200% OF NORMAL...WHICH SPANS EAST ALMOST AS FAR AS HAWAII CAN
CLEARLY BE SEEN ON SATELLITE IMAGERY. THE FIRST WAVE OF THIS
MOISTURE MOVED INLAND THIS MORNING/AFTERNOON ALONG WITH A WARM
FRONT AND UPPER LEVEL JET MAX. THIS RESULTED IN A QUICK BURST OF
HEAVY PRECIPITATION OVER THE COLUMBIA MOUNTAINS AND BROUGHT MUCH
OF OUR WIND TODAY ACROSS THE REGION. BELIEVE THIS IS ONLY THE
BEGINNING OF A EXCEPTIONALLY WET NEXT FEW DAYS WITH THE POTENTIAL
FOR SOME FAVORED UP-SLOPE LOCATIONS...SUCH AS THE
BITTERROOT/CLEARWATER MOUNTAINS...PIERCE...HEADQUARTERS...LOWELL...
LOLO/LOOKOUT/LOST TRAIL PASSES...SEELEY LAKE AND PORTIONS OF
GLACIER NATIONAL PARK TO RECEIVE BETWEEN 1 AND 2 INCHES TOTAL
LIQUID BY EARLY WEDNESDAY MORNING. FORECAST MODELS CONTINUE TO
HONE IN ON THESE AREAS AS FOCUS FOR HEAVIEST PRECIPITATION AND THE
TIMING OF THIS PRECIPITATION. LIGHT PRECIPITATION WILL START LATE
TONIGHT BUT THE HEAVIEST AMOUNTS ARE NOT EXPECTED UNTIL THE
STRONGEST FRONTAL PASSAGE ANTICIPATED BETWEEN MONDAY AFTERNOON AND
TUESDAY MORNING. THE PROLONGED PERIOD OF MODERATELY HEAVY RAIN AND
HIGH MOUNTAIN SNOWFALL WILL BE ACCENTUATED BY A SLOW MOVING...VERY
DYNAMIC FRONT AND ASSOCIATED 150 KNOT JET STREAM.

THIRD...SNOWFALL FROM THIS STORM SYSTEM WILL FIRST BE CONFINED TO
THE HIGHEST TERRAIN AS WARM AIR IN ADVANCE OF THE SYSTEM WILL
RAISE SNOW LEVELS ABOVE ALL PASS LEVELS. SNOW LEVELS ARE EXPECTED
TO FALL TUESDAY NIGHT AS COLD AIR MOVES INTO THE REGION BEHIND THE
STRONG COLD FRONT. GIVEN THAT THE HEAVIEST PRECIPITATION IS
EXPECTED BEFORE THE COLD AIR ARRIVES...BELIEVE AT THIS TIME STORM
TOTAL SNOW AMOUNTS WILL BE BELOW WARNING AMOUNTS AT LOOKOUT AND
LOLO PASS. HOWEVER THERE WILL BE A TIME...LIKELY ALONG AND JUST
BEHIND THE FRONT TUESDAY NIGHT WHERE A BRIEF BURST OF HEAVY...WET
SNOWFALL IS POSSIBLE GENERATING QUICK ACCUMULATIONS OF 3 TO 6
INCHES. BUT WARMER ROADWAYS IN LATE MARCH WILL LIKELY PREVENT
MUCH OF THIS FROM STICKING ALL AT ONCE.

..TUESDAY NIGHT...EXPECT NUMEROUS SHOWERS TO CONTINUE ACROSS THE
NORTHERN ROCKIES AS AN UPPER LEVEL FEATURE MOVES THROUGH BEHIND
THE EXITING COLD FRONT. THERE IS SOME UNCERTAINTY AS TO THE EXACT
LOCATION OF THE SHORT WAVE BUT SOME MODERATE MOUNTAIN SNOWS MAY BE
POSSIBLE WHERE THE SHORT WAVE MOVES THROUGH.

WEDNESDAY...THE ELONGATED UPPER LEVEL TROF WILL EXTEND FROM THE
NORTHERN ROCKIES THROUGH THE DESERT SOUTHWEST THROUGH MUCH OF
THURSDAY. THE STRONGEST DYNAMICS AND PRECIPITATION IS EXPECTED TO
BE IN THE GREAT BASIN AND SOUTHWARD. BUT THERE WILL BE PLENTY OF
INSTABILITY AND LOW LEVEL MOISTURE IN THE NORTHERN ROCKIES TO
PRODUCE SHOWERS THROUGHOUT THE PERIOD...ESPECIALLY IN THE
AFTERNOONS AND EVENINGS.

FRIDAY AND SATURDAY...MODELS ARE INDICATING ANOTHER STRONG UPPER
LEVEL FEATURE TO PENETRATE THE PACIFIC NORTHWEST AND NORTHERN
ROCKIES. TIMING AND STRENGTH IS SOMEWHAT UNCERTAIN AT THIS TIME
BUT CONFIDENCE IS HIGH IN YET ANOTHER UNSETTLED PERIOD LATE NEXT WEEK.

AVIATION...MOIST SOUTHWEST FLOW WILL INCREASE MID LEVEL MOISTURE
AND KEEP BREEZY SURFACE TO MID LEVEL WINDS ACROSS THE NORTHERN
ROCKIES THIS EVENING AHEAD THE NEXT MAJOR WEATHER SYSTEM. RADAR
RETURNS SHOW LIGHT SHOWERS ACROSS CENTRAL OREGON AND SOUTH CENTRAL
IDAHO THAT WILL CONTINUE TO DRIFT AND DEVELOP THROUGH THE REGION
OVERNIGHT SUNDAY. SHOWERS WILL BECOME MORE WIDESPREAD AND
IMPACTING NORTHERN AIRFIELDS..SPECIALLY KGPI AND KMSO BY MONDAY
MORNING BETWEEN 29/0700Z AND 29/1100Z RESPECTIVELY. INCREASED
SURFACE WINDS WILL START UP AGAIN AS SECOND AND STRONGER FRONT
ENTER THE AREA BY LATE MONDAY MORNING...ALSO INCREASING SHOWER
COVERAGE NEAR OR AT ALL AIRFIELDS BY 29/1800Z. EXPECT LOWERED
CEILINGS...REDUCED VISIBILITIES AND TERRAIN BLOCKING FROM
THICKENING CLOUDS AND SHOWERS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

UPDATE...KITSMILLER
PREV....DICKERSON
AVIATION...KITSMILLER
Hazardous weather outlook, Mar 28, 2:41 AM PDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
341 AM MDT SUN MAR 28 2010

IDZ006-MTZ004-006-282100-
SOUTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
341 AM MDT SUN MAR 28 2010 /241 AM PDT SUN MAR 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER
IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY ROUGH SATURDAY

TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH
LOOKOUT AND LOLO PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY.
A MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION
EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW
LEVELS AT OR JUST ABOVE LOOKOUT AND LOLO PASSES...THE POTENTIAL
EXISTS FOR WET ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN
ADDITION STRONG WEST TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE
PASSES WHICH MAY REDUCE VISIBILITIES FROM WIND DRIVEN SNOW
ACCUMULATING ON WINDSHIELDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ002-007-282100-
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
341 AM MDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER
IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH
MARIAS AND ROGERS PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY. A
MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION
EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW
LEVELS AT OR JUST ABOVE THE PASSES...THE POTENTIAL EXISTS FOR WET
ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN ADDITION STRONG WEST
TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE PASSES WHICH MAY
REDUCE VISIBILITIES FROM WIND DRIVEN SNOW ACCUMULATING ON
WINDSHIELDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:31 AM PDTWinter Weather AdvisoryMSOIdaho, Lemhi41 hr

Nearby

Wind Advisories in Montana, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.